so long story short... I was addicted to many different opiates and got tired of an entire year of getting high then withdrawls every other day... I went to my doctor just for some meds to assist with the symptoms of withdrawl (withdrawal) and she sent me to a sub doctor... I was taking 8mg a day for 2 years and the doc had started my taper and I made it down to 6mg a day then I found out that I have cervical cancer and my gyn said that if i dont stop the subs she would have to refer me to a surgoen that had experience with it. so I agreed to go ahead and just stop with a 2 week notice before surgery I tapered to 3-4 mg the first week then stopped my last dose was 2 mg 4 days ago... I have been in w/d since day 1 I have no choice but to stop as my life is really on the line here and when is a better time then now.. and I have no choice now as I just didnt go back to my sub doctor last week I know ill be on pain meds for a week or two after surgery does anyone know if Ill have to go thru another withdrawl (withdrawal) after that or since it is going to be such short lived will it not be too bad? Im kinda glad ill have assistance my last few weeks of sub withdrawl (withdrawal) but will it get any better before surgery? my surgery is in 4 days will i still be this sick when I go into surgery I have so many questions and nowhere to turn! only my husband knows of my sub usage my family all thought I was done with pills when I went on the sub and got my life back and now I feel that it is ending again when I know it is just now begining today was not as bad as yesterday but I have heard so many stories for the worst days being 5-12!!! Im really hoping that someone that has quit can help me get thru this the worst thing is the no energy but cant sit still and the depression I have cried for 3 days now and just cant seem to stop but I have so much to do before surgery and cant seem to get it done... please someone help!!!!
I can not share with you my own experiences since you asked your question in the expert forum, so I can only answer this as a physician. I am an anesthesiologist as well as an addiction doctor, so I will tell what you will be facing as a patient. I am glad that your doctor told you taper your Suboxone usage as it will be much easier for your medical team to control your pain during and after surgery. I am also happy that you were ready to comply and are ready to quit. The opiates that they will give you to control pain during and after surgery will help you with the withdrawals from Suboxone. Afterward, it is actually easier to taper whatever narcotics they will give you to control pain in the post-operative period than to taper and quit Suboxone (believe it or not). Once your surgical pain will start to diminish you will be able to slowly taper off the amount of medication you are taking and transition to non-opiate such as Motrin and Tylenol. If you are having any trouble, please come back and I will guide you through it or give you other suggestions. Good luck with your surgery and stay well.
Thank you so much I didn't even know I posted in the expert help I am new to this site... I'm hoping to get back to normal within 6 weeks after surgery hopefully I'll only need pain meds for 2 weeks Max and that will give me another 4 weeks of withdrawal and for my body to start regaining its ability to function without meds I can't wait to be the person I was years ago and I'm trying to set realistic goals on when that will happen so I don't get discouraged if I can manage to make it thru my days comfortably by then I'll be pleased!!!
I work with a girl whom I am convinced is on opiates and maybe even herion. The symptoms are there we also work with her mother, who makes excuses for her daily. Her weight loss is dramatic, she nods, has slurred speech, drops cigs, forgets things, days....you name it. I know she has in the past used pot, and pills, xanax and percoset... She has been using like this for about 3 years now, she recently in the last year or so started having siezures wich i am convinced are because of her drug use, but her mother swears all these symptoms are because of her siezure medication, what do I do I am sooooo tired of watching her kill herself. One day i am going to find her dead of an over dose she has a 5 year old and a 15 year old...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.